Jump to content

nativechik: Effexor 300mg taper


nativechik

Recommended Posts

Today begins the reduction from a 300mg effexor xr dose daily. My psychiatrist subtracted by 37.5. I have had missed doses by days and had paranoia, uncontrollable guilt and crying, nightmares, aggressiveness. So I am worried even 37.5 will be too much. Its hard to find people who understand the severity of these symptoms. Ive been on it for 13 years. Misdiagnosed depressed i ran around with mania and volatile aggression for 9 years. I have bipolar 2. Im currently on tegretol 400mg and lamictal 400mg daily. Wish me luck? Pray for me. Lol 

Link to comment
  • ChessieCat changed the title to nativechik: Effexor 300mg taper
  • Moderator Emeritus

Hi nativechik and welcome to SA,

 

It seems that your psychiatrist is aware that psychiatric drugs need to be tapered.  However, many medical professionals still try to taper their patients too quickly so it's great that you have found SA right at the start.

 

SA recommends reducing by no more than 10% of the current dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  However, you might be okay reducing by a little bit more than the 10% at this stage because you are on a high dose of Effexor.  Why taper by 10% of my dosage?  

 

It's not surprising that you have experiencing withdrawal symptoms when you have missed your dose.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

We recommend keeping daily symptom notes on paper so you can be objective about how the reduction is affecting you.  Please note that it takes about 4 days for a dose change to get to full level in the blood and a bit longer for it to register in the brain.  You will need to try and stay as calm and stress free as possible and try not to panic.  It is very easy to add second fear to the situation which can make it difficult to know what is a withdrawal symptom and what is the fear.

 

We also recommend that members learn Non-drug techniques to cope.

 

Audio:  First Aid for Panic (4 minutes)  

 

And:

 

On 4/28/2017 at 4:03 AM, brassmonkey said:

 

AAF: Acknowledge, Accept, Float.  It's what you have to do when nothing else works, and can be a very powerful tool in coping with anxiety.  The neuroemotional anxiety many of us feel during WD is directly caused by the drugs and their chemical reactions in the brain.  Making it so there is nothing we can do about them.  They won't respond to other drugs, relaxation techniques and the like.  They do, however, react very well to being ignored.  That's the concept behind AAF.  Acknowledge, get to know the feeling involved, explore them.  Accept, These feelings are a part of you and they aren't going anywhere fast. Float, let the feeling float off as you get on with your life as best as you can.  It's a well documented fact that the more you feed in to anxiety the worse it gets.  What starts as generalized neuroemotinal anxiety can be easily blown into a full fledged panic attack just by thinking about it.

 

I often liken it to an unwanted house guest.  At first you talk to them, have conversations, communicate with them.  After a while you figure out that they aren't leaving and there is nothing you can do to get rid of them.  So you go on about your day, working around them until they get bored and leave.

 

It can take some practice, but AAF really does work.  I hope you give it a try.

 

 

 

Please create your drug signature.  Please make it nice simple by following these instructions (NO diagnoses or symptoms please - thank you):

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

 

Tips for tapering off Effexor (venlafaxine)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introductions topic where you can ask questions and journal your progress.

 

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy